Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Having penile discharge, pelvic pain. Diagnosed with prostatitis. Taken Doxy and Cipro. No chlamydia and herpes. Symptoms persisting. STD?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 304 Questions
i went to the doctor and he said i have prostatitis after complaint of clear penile discharge, pelvic pain, and overall aches in lower body . i tested neg for chlam and gon 3 times and neg for herpes once. the doxy worked for the week suppressing the problems till the script was gone then cipro for 6 weeks and my body still hurts in the pelvic area and an anal itch like the cipro didnt do anything. i have not noticed a considereable discharge lately do i have an std?
Posted Sun, 15 Apr 2012 in Sexually Transmitted Diseases
Answered by Dr. Rohit Batra 9 hours later
Thanks for your query.

I would suggest you to get a VDRL (Venereal Disease Research Laboratory test) in serial dilution done to rule out another STD (sexually transmitted infection). Also in case the discharge has subsided it means the active infection has been cleared.

Pain in groin can be because of the inflammation of the lymph nodes in pelvic area and are common with infections of the genital area.

It would be better if your local dermatologist under whom you took treatment can continue Doxycycline for another week.

Lymph nodes take time to settle down and hence in STD's or infections of genital area we normally give antibiotics for a couple to three week duration.

Once you have taken an antibiotic , the chances of an infection persisting is too low.

Not always one can get such symptoms because of an STD, other infections can also mimick such symptoms though not commonly.

Hope i have answered your query.I will be available for follow up.

Dr.Rohit Batra
Above answer was peer-reviewed by
Follow-up: Having penile discharge, pelvic pain. Diagnosed with prostatitis. Taken Doxy and Cipro. No chlamydia and herpes. Symptoms persisting. STD? 2 days later
the only risky exposure was protected oral sex. 3 weeks later my inner thighs were burning and i had a big rash on both sides when i woke up. I went to the urgent care that day he said the rash not an std and did a penile swab, neg for chlam and gon. i went to the emergency room at the 3.5 week XXXXXXX because of clear discharge the doctor said the rash was not an std, did a penile swab and diagnosed me with chlamydia gave me a shot and 10 days of doxy. the tests were neg for chlam and gon. the pain was still around no rash. after this i tested at planned parenthood urine test for chlam gon both neg and hiv neg. i went to my new personal doctor after this and he diagnosed me with prostatitis. went in my butt and got a sample. i called for more cipro but they said i need to come back in to see him but i owe $810 so i couldnt. they also said that if i didnt get a call back everything was ok. Im out of money. sometimes the tip of my penis has red dots when i sit for a while. when i pee there is a red patch on the tip. my ass was itching but ive been using a cream so its better. what do you think this is?
Answered by Dr. Rohit Batra 2 hours later

Thanks for writing back.

The rash in your inner aspect of thigh and tip of penis seems to be a fungal rash and probably you are applying an antifungal cream. An oral antifungal regime along with the cream you are applying should settle down things forever. Else the symptoms will subside only till the time you apply the cream
It would be better to visit a doctor for a complete cure.

Wish you good health.

Dr.Rohit Batra
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor